MAUDE Adverse Event Report: INION OY INION FREEDOMSCREW; BONE SCREW

INION OY INION FREEDOMSCREW; BONE SCREW
Model Number OSC-3545
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 11/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note: the electronic submission of this report was delayed due to persistent problems in establishing the webtrader production account.Final release documentation related to osc-3545 lot 1709003 was reviewed.All test results were according to specification.Inspection of the records showed that inion has not received any other feedback related to this lot.Based on the information from customer, edema was noticed in the surgical site one month after the operation.Three months after operation the affected part was edematous and infected.Based on the degradation tests, release of the degradation by products from inion freedomscrew during the first 6 months is minimal.Polymer (screw shaft) in the picture of the removed screw shaft was still clear / transparent, which indicates also that degradation of the screw has not started yet.This is in line with the test reports.Thus it is highly unlikely that adverse event would have been caused by degradation of the screw / polymer.
 
Event or Problem Description
Female patient with syndesmosis injury was operated by an open reduction and internal fixation (orif) using inion freedomscrew¿ on (b)(6) 2018.Edema was noticed one month after the operation on (b)(6) 2018.Three months after the operation the affected part was edematous and infected.Implant was removed on (b)(6) 2019.

Brand Name
INION FREEDOMSCREW
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
MDR Report Key9841271
Report Number3003407235-2019-00001
Device Sequence Number765132
Product Code HWC
UDI-Device IdentifierM224OSC35459
UDI-PublicM224OSC35459
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K123672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model NumberOSC-3545
Device Catalogue NumberOSC-3545
Device Lot Number1709006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR